Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 194, NWS Jackson, MS

May 26, 2002East Carroll Parish, West Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at May 26, 2002, 7:05 PM CDT for East Carroll Parish, West Carroll Parish, Louisiana. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2002, 7:05 PM CDT (00:05 UTC)
Expired
May 26, 2002, 7:50 PM CDT
In force
45 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties East Carroll Parish, LA, West Carroll Parish, LA

What was reported inside it

TimeReportWhereRemark
May 26, 7:10 PM CDTThunderstorm WindOak Grove, LAMany large limbs were blown down in the city.
May 26, 7:15 PM CDTThunderstorm WindLake Providence, LAMany large limbs were blown down in the city.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2002-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2002-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1894 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 270005
SVRJAN
LAC035-123-270050-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
704 PM CDT SUN MAY 26 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA
  EAST CARROLL PARISH IN NORTHEAST LOUISIANA

* UNTIL 750 PM CDT

* AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR OAK GROVE...OR ABOUT 12 MILES WEST OF LAKE
  PROVIDENCE...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR LAKE PROVIDENCE BY 730 PM CDT

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3292 9142 3278 9146 3279 9116 3289 9113
          3296 9123

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:00 PM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, May 26, 3:00 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT SUN MAY 26 2002

ZONE BREAKUP WILL BE LARGELY DEPENDENT UPON ONGOING CONVECTION AT
TIME OF ZONE ISSUANCE. MAIN FORECAST PROBLEM WILL BE THE FIRST
PERIOD POPS. THE SECOND PROBLEM CONTINUES TO BE THE CHANCES OF
PRECIP IN THE EXTENDED...WHICH WILL DEPEND HEAVILY ON WHAT HAPPENS
ALONG THE SOUTHEAST COAST.

OLD FRONTAL BOUNDARY STILL SITUATED JUST TO THE NORTH OF THE CWFA.
THIS FRONT HAS NOT MOVED VERY MUCH SOUTHWARD DURING THE DAY
TODAY...AND DONT EXPECT TOO MUCH MORE SOUTHWARD MOVEMENT. BOTH THE
AVN AND ETA MOVE THIS BOUNDARY SOUTH OF THE INTERSTATE 20
CORRIDOR...BUT NOT TOO CONFIDENT THAT SCENARIO WILL PAN OUT. OLD
BOUNDARY MAY FLIRT WITH THE NORTHERN TIER OF ZONES AS IT WAVES BACK
AND FORTH OVER NORTHERN PORTIONS OF MISSISSIPPI THROUGH TUESDAY.
OTHERWISE...CONVECTION SHOULD REMAIN MORE DIURNAL IN NATURE...AND
SHOULD MAINLY BE FUELED BY HEATING...HARD TO TIME AND TRACK
SHORTWAVES MOVING EAST IN THE UPPER FLOW...AND OLD OUTFLOW
BOUNDARIES. CURRENT FORECAST SEEMS TO HAVE THIS TREND HANDLED VERY
WELL...AND WILL ONLY MAKE MINOR CHANGES IN THE SHORT TERM PERIOD OF
THE FORECAST.

NOT TOO CONFIDENT IN THE EXTENDED PORTION OF THE FORECAST. THE
MODELS ARE CONTINUING TO INDICATE A SUBTROPICAL LOW AFFECTING THE
EAST COASTS OF FLORIDA...GEORGIA AND SOUTH CAROLINA. JUST AS
PROBLEMATIC IS THE DIGGING UPPER LEVEL TROUGH AND ASSOCIATED LOW
SAGGING SOUTHWARD OVER EASTERN TEXAS AND FINALLY INTO THE EXTREME
WESTERN GULF OF MEXICO. ANOTHER FRONTAL BOUNDARY IS ALSO EXPECTED TO
APPROACH THE MISSISSIPPI RIVER BY LATE THURSDAY/FRIDAY AND GET
CAUGHT BETWEEN THE TWO SYSTEMS. THE CHANCES OF PRECIP WILL VARY
GREATLY UPON WHAT ACTUALLY HAPPENS WITH THESE SYSTEMS. WITH THIS
SAID...WILL KEEP ONGOING CHANCES OF PRECIP THROUGH SATURDAY AND SEE
HOW LATER RUNS OF THE MODELS HANDLE THE SITUATION.

FOR TONIGHT...12Z UPPER AIR ANALYSIS INDICATED A SHORTWAVE OVER
CENTRAL LOUISIANA AND ARKANSAS. THIS FEATURE WAS NOT VERY WELL INITIALIZED BY
THE ETA...BUT WAS HANDLED SLIGHTLY BETTER BY THE AVN. THIS FEATURE
WILL SERVE TO ENHANCE THE ONGOING CONVECTION THIS AFTERNOON AND INTO
THE EVENING HOURS. OUTFLOW BOUNDARIES WILL ALSO LEND A HAND TO THE
DEVELOPMENT AND SUSTAINMENT OF STORMS. CONVECTION IN THE SOUTHEAST
AND EAST CENTRAL ZONES SHOULD BE LIMITED AGAIN TODAY. OBSERVATIONS
ARE INDICATING SOMEWHAT DRIER AIR OVER THAT REGION AND STORMS ARE
HAVING A HARD TIME MAKING IT SOUTH OF THE NATCHEZ TRACE. POPS
TONIGHT WILL BE GREATEST ALONG AND NORTH OF THE NATCHEZ TRACE
PARKWAY.

PRELIM NUMBERS...
JAN 65/89/66/89/66 32222
MEI 61/89/64/90/65 12222

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

32

In the hours before

Local storm report, May 26, 2:29 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
229 PM CDT SUN MAY 26 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0215 PM    3N BENTONIA               MS   0.75 INCH HAIL
05/26/02   YAZOO                          PUBLIC REPORT
Local storm report, May 26, 2:43 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
243 PM CDT SUN MAY 26 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0230 PM    BEE LAKE                  MS   0.88 INCH HAIL
05/26/02   HOLMES                         PUBLIC REPORT
Special weather statement, May 26, 3:49 PM CDT, 3 hours 16 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CDT SUN MAY 26 2002

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE EVENING ALONG
THE MISSISSIPPI RIVER REGION WITH ONLY ISOLATED STORMS EXPECTED
FARTHER EAST. ISOLATED THUNDERSTORMS MAY BRIEFLY REACH SEVERE
LIMITS GENERALLY WEST OF A WINNSBORO LOUISIANA TO ROLLING FORK
AND RULEVILLE MISSISSIPPI LINE...
WITH LARGE HAIL AND DAMAGING WIND GUSTS UP TO 60 MPH POSSIBLE
UNTIL ABOUT 10 PM.

A FRONTAL BOUNDARY STALLING OVER NORTHWEST MISSISSIPPI THIS
AFTERNOON WILL MOVE VERY LITTLE TONIGHT BEFORE RETREATING
NORTHWARD ON MEMORIAL DAY.   THE WARM UNSTABLE AIRMASS ACROSS THE
AREA WILL TEAM UP WITH SEVERAL INTERSECTING OUTFLOW BOUNDARIES TO
PRODUCE THE POTENTIAL FOR THE ISOLATED SEVERE THUNDERSTORMS. ALL
THUNDERSTORMS SHOULD DIMINISH BY AROUND MIDNIGHT AS ANOTHER UPPER
LEVEL DISTURBANCE EXITS THE REGION.

STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT
PERSONNEL MAY REQUIRE ACTIVATION FOR A TIME THROUGH EARLY
TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Local storm report, May 26, 5:47 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CDT SUN MAY 26 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0535 PM    5E ROSEDALE               MS   WIND DAMAGE
05/26/02   BOLIVAR                        BOLIVAR EOC REPORTS ROOFS
                                          BLOWN OFF OF BUILDINGS

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.